BELVIQ is not available at the pharmacy yet.
Because Belviq has a potential for abuse the U.S. Drug Enforcement Administration must rule on how to schedule the drug. That process probably began no later than last May, 2012. As this usually takes four to six months, Belviq should become available by early 2013. A quicker DEA ruling may speed the drug's arrival.
Belviq causes weight loss by turning on a specific switch that increases levels of the brain messenger serotonin. At dosages intended for weight loss, it does not significantly turn on slightly different serotonin switches responsible for the effects of hallucinogens (such as LSD) and addictive drugs of abuse. Higher doses may trigger these switches, which is why the DEA likely will schedule Belviq as a controlled substance. SOURCE: WebMD
I was part of their 2 year study in late 2007 thru early 2009. It was amazing. The only side effect was dry mouth. I lost over 45 lbs. I felt great. Since then I have gained the weight back and looking to try Qysmia. When it does come on the market (Belviq) I am looking forward to getting back on it.
I've taken Belviq. I had taken other weight loss meds in past, with some good and some not so good responses. But it had been years since I'd sought medical supported weight loss.
(HX: 50 y.o white female, life-long dieter w yo-yo weight, 2 yrs post hysterectomy. At 5' 1" I weighed 199 lb at weigh in and needed to loose about 75-90 lbs. I had been taking Zoloft at a lo/mod dose for hot flashes for 2 years. I switched to estrogen for HF and tapered, d/c Zoloft completely for ~ 5-6 weeks prior to starting Belviq.)
Initiated Belviq 10 mg 1x/day + phentermine - initally weight loss response was very good, OC food related response also very good. But w/i 2-3 weeks, side effects- head ache, muscle pains/tightness, breathing/chest discomfort, anxiety. Concerned Belviq was related, d/c'd Belviq. Muscle pains, anxiety, chest symptoms cleared immediately. Headaches (migraines, severe) took about 10 days to completely stop. But my rate of weight loss at bi-weekly weigh ins also dropped to about half of what it had been average w/ double drug therapy. Due to weight loss slowing, I tried to reintroduce Belviq, dividing dose am/pm. I felt Ok first 2-3 days, then muscle pains/anxiety/headaches reappeared. Reduced Belviq 5 mg daily, but side effects persisted. Finally had to quit Belviq when I began to need meds to cope w/ side effects... But today, after maybe 8 weeks of no Belviq, and due to some frustration with slowed but steady weight loss (continuing low carb & phentermine regime) I tried 10 mg Belviq again. Within 90 minutes of dosing, I regretted!! Muscle aches, anxiety, breathing discomfort were apparent even though, I'd sort of forgotten I'd taken the Belviq. The sad part for me, is that Belviq is so effective for my weight loss issues- just completely resolved emotional eating, night eating responses. But I remember now why I stopped taking and can never take Belviq successfully. Oh and by the way, I've been plagued with BLADDER pain basically chronically for entire time of using Belviq- I never connected that to Belviq though- just thought maybe it was the high protein diet I've been following-- but my blood chems have just been run and they are truly outstanding.
I never knew that bladder pain could be related to the Belviq... but it is the one symptom that has not improved on cessation of Belviq.
Despite my problems- I still hope the drug companies keep working on new obesity medications. My experiences convince me that neurology is going to the future and best treatment area. But improving/tweeking Lorcaserin to reduce the many troubling side effects, or replacing it with something better, is a MUST.
I predict many people will not be able to tolerate the current drug- my problems with it can't be so unique.
- Belviq Information for Consumers
- Belviq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Belviq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Oct 2013 • 4 answers
Posted 30 Nov 2013 • 1 answer
Posted 11 Nov 2014 • 1 answer
Posted 30 Jan 2015 • 2 answers
Posted 10 Jan 2016 • 1 answer